Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Tulsa, OK

March 9, 2006Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 2:01 PM CST for Franklin County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 2:01 PM CST (20:01 UTC)
Expired
Mar 9, 2006, 2:50 PM CST
In force
49 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 2:15 PM CSTTSTM WND DMGJethro, ARTREE DOWN. PEA SIZE HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 12:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 092001
SVRTSA
ARC047-092100-
/O.NEW.KTSA.SV.W.0039.060309T2001Z-060309T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
201 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 300 PM CST

* AT 157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF
  FERN...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRANCH...
  FERN...OZARK...DENNING...ALTUS...WIEDERKEHR VILLAGE AND CASS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3564 9405 3525 9407 3540 9374 3577 9369
      3576 9391

$$
3 follow-up statements
000 
WWUS54 KTSA 092016
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CST THU MAR 9 2006

ARC047-092100-
/O.CON.KTSA.SV.W.0039.000000T0000Z-060309T2100Z/
FRANKLIN AR-
216 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CST FOR
FRANKLIN COUNTY...

AT 212 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 3 MILES WEST OF
TONEY...MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MEG...LONELM...
CRAVENS...JETHRO...OZARK...WATALULA...DENNING...ALTUS...WIEDERKEHR
VILLAGE...PARADISE...BARNES...TURNERS BEND...CASS...REDDING...
MOUNTAIN TOP AND TAFT.

WIND DAMAGE HAS BEEN REPORTED WITH THIS STORM. STAY INDOORS AND AWAY 
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3564 9405 3525 9407 3540 9374 3577 9369
      3576 9391

$$
000 
WWUS54 KTSA 092039
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CST THU MAR 9 2006

ARC047-092100-
/O.CON.KTSA.SV.W.0039.000000T0000Z-060309T2100Z/
FRANKLIN AR-
240 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CST FOR
FRANKLIN COUNTY...

AT 236 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 3 MILES EAST OF
WATALULA...MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNTAIN TOP AND
TAFT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3569 9397 3544 9386 3543 9369 3577 9369
      3576 9391

$$
000 
WWUS54 KTSA 092050
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 PM CST THU MAR 9 2006

ARC047-092100-
/O.CAN.KTSA.SV.W.0039.000000T0000Z-060309T2100Z/
FRANKLIN AR-
250 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.


LAT...LON 3569 9397 3544 9386 3543 9369 3577 9369
      3576 9391

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 1:56 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 9, 1:56 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
156 PM CST THU MAR 9 2006

.MESOSCALE UPDATE...
CAP INDEX HAS SHOWN CONTINUED EROSION INTO WEST CENTRAL
ARKANSAS...AND HAS REMAINED A BIT STRONG INTO FAR NORTHWEST
ARKANSAS.  THIS APPEARS TO SUPPORT RECENT RADAR TRENDS WITH THE
NORTHERN STORMS WEAKENING WHEN COMPARED TO EARLIER TRENDS...HOWEVER
THEY REMAIN SEVERE AS PENNY TO NICKEL SIZE HAIL WILL BE EASILY
GENERATED.

FURTHER SOUTH INTO WEST CENTRAL ARKANSAS...THE WEAKENED CAP APPEARS
TO ALSO HAVE ALLOWED AN INCREASING WIND POTENTIAL WITH THE STORMS.
EXPERIMENTAL WIND POTENTIAL ANALYSIS PUTS HIGH VALUES IN PROXIMITY
OF THESE STORMS...AND ANY DOWNWARD MOMENTUM WILL BE SUCCESSFUL IN
GENERATING STRONG WINDS.  WARNINGS WILL LIKELY CONTINUE FOR BOTH A
WIND AND HAIL POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 9, 12:50 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST THU MAR 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CST THU MAR 9 2006

...LARGE HAIL POSSIBLE THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EAST OF A SILOAM SPRINGS TO MCALESTER LINE.
	ONSET...ONGOING...ENDING BY MID EVENING.

	AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST OKLAHOMA...AND WILL
LIKELY EXPAND INTO NORTHWEST ARKANSAS THROUGH THE AFTERNOON. LARGE
HAIL IS POSSIBLE WITH THESE THUNDERSTORMS...WITH UP TO GOLFBALL
SIZE LIKELY. THESE STORMS WILL LIKELY BEGIN TO WEAKEN SOON AFTER
SUNSET...WITH AN ASSOCIATED DECREASE IN THE SEVERE WEATHER RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS EAST CENTRAL OKLAHOMA...AND
NORTHWEST ARKANSAS THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS
INCREASE.

THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY
REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM
THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 9, 12:52 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             2 NE ENTERPRISE         35.25N 95.35W
03/09/2006  E1.00 INCH       HASKELL            OK   PUBLIC

            MID WAY BETWEEN ENTERPRISE AND WHITEFIELD

&&

MEB
Local storm report, Mar 9, 1:11 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             3 E CANADIAN            35.18N 95.60W
03/09/2006  E0.75 INCH       PITTSBURG          OK   TRAINED SPOTTER

            DIME SIZE HAIL COVERED THE GROUND

&&

MEB
Local storm report, Mar 9, 1:14 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
114 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             TAMAHA                  35.40N 94.98W
03/09/2006  E0.75 INCH       HASKELL            OK   TRAINED SPOTTER

            COVERING THE GROUND

&&

MEB
Local storm report, Mar 9, 1:21 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             SALLISAW                35.46N 94.79W
03/09/2006  E0.75 INCH       SEQUOYAH           OK   AMATEUR RADIO

            COVERING THE GROUND IN SALLISAW

&&

MEB
Local storm report, Mar 9, 1:30 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             1 SE ROLAND             35.41N 94.50W
03/09/2006  E0.75 INCH       SEQUOYAH           OK   AMATEUR RADIO

            3/4 INCH HAIL REPORTED FROM ROLAND TO NEAR MOFFETT

&&

MEB
Local storm report, Mar 9, 1:38 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             ROLAND                  35.42N 94.51W
03/09/2006  E1.00 INCH       SEQUOYAH           OK   EMERGENCY MNGR

            JUST NORTH OF ROLAND

&&

MEB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:39 PM CSTSevere Thunderstorm WarningTSACrawford, Sebastian51 min
Mar 8, 9:05 PM CSTSevere Thunderstorm WarningTSAFranklin39 min
Mar 9, 1:52 AM CSTSevere Thunderstorm WarningTSACrawford, Sebastian, Washington73 min
Mar 9, 2:32 AM CSTSevere Thunderstorm WarningTSAFranklin58 min
Mar 9, 4:34 AM CSTSevere Thunderstorm WarningTSACrawford, Sebastian34 min
Mar 9, 4:56 AM CSTSevere Thunderstorm WarningTSAFranklin31 min
Mar 9, 1:30 PM CSTSevere Thunderstorm WarningTSACrawford60 min
Mar 9, 1:50 PM CSTSevere Thunderstorm WarningTSAWashington55 min
Mar 9, 1:51 PM CSTSevere Thunderstorm WarningTSASebastian36 min
Mar 9, 2:04 PM CSTSevere Thunderstorm WarningTSAMadison56 min
Mar 9, 2:35 PM CSTSevere Thunderstorm WarningTSACarroll30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.